San Francisco, California
London, United Kingdom
Lace up your sneakers, lean forward and get ready for the 3rd Annual Tear Drop Half Marathon! If you’re looking for a fast and scenic half marathon then join us on Sunday, April 30, 2017.
All distances will start on top of Fort Mountain at an elevation near 3000 feet and finish in Chatsworth, Georgia, for an over 2000-foot drop for the Half Marathon. All courses (13.1, 10K, 5K) will be USAT&F certified for those participants that are looking to set a personal record or for a qualifying time at a race elsewhere. Chatsworth is 80 miles from Atlanta, 40 miles from Chattanooga and 10 miles from Dalton.
The race courses are on all paved roads and features 7 miles of 5-10% grade downhill for the 13.1, 5 miles downhill for the 10K and 2 miles for the 5K (which will improve your time :40- 1:20 per mile!) and then a flat to rolling finish. Again this year the Half Marathon will run an out and back on top of the mountain, which runners will encounter several climbs (it's not all downhill). The consensus among runners who have run it both years prefer to have the "added" miles at the top (2016) rather than for the last segment (2015). The scenic route through the Cohutta Wilderness Area welcomes racers of all abilities.
In addition to the half marathon 10K & 5K, there will be plenty of extras for the runners! Beautiful medals for all finishers and every participant will receive a T-Shirt in addition to post-race food; N. Georgia pulled pork BBQ and veggie hotdogs, and drinks; beer for 21 and over participants! There will also be great raffle prizes for all participants!
New for 2017!
(from survey feedback)
- Finish location in scenic City Park
- BIGGER finisher medals for the half marathon
- Addition of a downhill 10K (the Dime Drop)
- Finisher medals for 10K & 5K too
- Ample and varied post race hydration
- More healthy food options for the finish
- Moved back to Sunday (same as year 1)
- Moved start time back to 7:30am (same as year 1)
- Start mat for the Half for CHIP time results
- We'll have more buses to take to start
Some running stats:
- 58.8% of the 83 survey respondents had a PR! (Personal Record)
Of the 25 who have run the Half in 2014 & 2015:
- 6 had a slower time on slightly different course by and average of 4:51
- 19 had a faster time by an average of 6:02
The event supports the Murray Arts Council. A majority of race day volunteers will be there in support of this organization!
Murray Arts Council was established in the summer of 2012. We are located in Downtown Chatsworth and provide art exhibits, theatrical performances, concerts and classes to expand art awareness in Murray County. Recently, Murray County was chosen along with seven other communities in NW Georgia and SE Tennessee to participate in a Thriving Communities grant program sponsored by the Lyndhurst Foundation to fund a program that combines art and culture to enhance the vitality of our community.
For all event details and more information, visit www.iwelife.com
ONLINE REGISTRATION CLOSES AT
FRIDAY 11:30 PM APRIL 28, 2017
Half Marathon Entry Fees (Start time 7:30am)
Capacity: 400 runners (345 in 2016. Registration for 2017 is 65% ahead of last year)
- $50 Early Early Bird Until 9/26/16
- $60 Early Bird Until 12/31/16
- $70 Until 4/2/17
- $80 Until 4/28/17
- $95 packet pick-up (4/29/17)/day-of race
- $45 for ages 12-16
10K Entry Fees (Start Time 7:50am)
Capacity: 200 runners
- $35 Early Bird
- $40 After April 2
- $45 packet pick-up/day-of race
- $25 for 15 and under participants
5K Entry Fees (Start Time 8:05am)
Capacity: 150 runners
- $30 Early Bird
- $35 After April 2
- $40 packet pick-up/day-of race
- $20 for 12 and under participants
Runners will receive both a gun time and chip (half marathon only) or net time. Overall awards are based on gun times. Age group awards are based on chip or net time.
All participants will receive a shirt, medal (half only) and a finisher picture. Must be registered by 4/15/17 to guarantee a t-shirt, otherwise while supplies last.
Bicycles, skateboards, baby strollers/joggers, roller skates, and animals are not allowed in the race. Headphones are strongly discouraged (we encourage listening to the bees, bears and birds that will seranade your scenic descent).
USATF Certification # GA15049WC (Half Marathon)
Start Rules (half marathon)
- All participants start at 7:30 AM
- Once again we will shuttle runners from the finish to the start. We're expecting 400 runners and will have 5 school buses making a circuit; 1 leaving every 10 minutes (6:00, 6:10, 6:20, 6:30, 6:40, 6:50, 7:00, 7:10). Each bus can take up to 50 runners and is a 15 minute ride to the half start line.
- Walkers are welcomed but must start at the back of the pack. There's a 3:00 hour time limit for the half marathon (13:45/mile pace)
5 Aid stations (Mile 3, Mile 5, Mile 7, Mile 8, Mile 10) containing water and sports drinks and bathrooms will be available on the course.
Start Rules (10K)
- All participants start at 7:50 AM
- Once again we will shuttle runners from the finish to the start. We're expecting 200 runners and will have 4 school buses; 1 leaving every 10 minutes (6:45, 6:55, 7:05, 7:15). Each bus can take up to 50 runners and is a 10 minute ride to the 10K start line.
- Walkers are welcomed but must start at the back of the pack.
Start Rules (5K)
- All participants start at 8:05 AM
- Once again we will shuttle runners from the finish to the start. We're expecting 150 runners and will have 3 school buses; 1 leaving every 10 minutes (7:30, 7:40, 7:50). Each bus can take up to 50 runners and is a 5 minute ride to the 5K start line.
- Walkers are welcomed but must start at the back of the pack.
The time limit for the Half Marathon is 3 hours. Once the streets are re-opened and course support shut down, any remaining runners/walkers will need to move to the sidewalks or picked up the SAG vehicle. All finishers will receive a medal. Downhill makes you faster!
The race will utilize MyLaps timing chips that are be affixed to each racer’s number bib. Each runner will also receive a bib number to be worn during the race. Make sure you wear the # you are assigned!
There are no refunds or transfers allowed.
For updates and info please visit: http://www.teardrophalf.com/
Save This Event
When & Where
Creating events that matter. To actively pursue and engage a wide array of partners to consult plan, promote, and produce health and wellness events and programs. From 5k’s to mission-related fitness programs, we will help you reach your event’s goals and objectives through great planning and measurable results.